I am waiting for the 2nd test back. This is 24/48 test. I want to quit this stuff. I don't know how much mord headaches I can take. They bring me to my knees and can't stop crying. My dr. said I can take up to 4 tylenol #3 a day but they are not helping. They don't even relieve the pain for an hour. T3's are bad for the liver too. Any suggestions. I am at my wits end and don't know how much longer I can take. I also work full time which does not help but the mortgage still has to be paid. I am call my nurse on Monday. Any suggestions will be brought to her. Thanks
This is going to sound dumb, but are you drinking enough water? Dehydration can cause sx like headaches. Sometimes that's helped reduce headache problems for me. You've been doing tx longer than I, so you know the drill. There are other medication options like Imitrex, but I'm not sure if they're liver friendly. You could also have your doctor move you on to a narcotic pain reliever that doesn't have Tylenol.
sorry to hear about those headaches - I am 13/48 into tx - I also had headaches for the first few weeks - really bad ones where the tylenal didn't work at all... The doc prescribed Ultram - it did help, and it's not addictive.... I really sympathize with you... those headaches have been my worst sides... good luck to you
That was also my worst side effect from tx and got headaches bad first part of tx and then they came back pretty strong 6 month period. After that they seemed to go away through the rest of 6 month except maybe occassional dull headache. I was prescribed the imitrex but that will only help if it is full blown migraine. Other then that,,,I took a couple of ibuprofen and that helped some and sometimes would just lay down until worse part was over. I did drink lots of water and would also find if I didn't get too stressed or tired,,,,that seemed to help some also. Its the pits getting the headaches and I feel for you! Hope they let up soon!
I had horrible headaches and nothing seemed to help. After I found out my thyroid went bad from tx and got on meds for that the headaches became minimal. Have you had your thyroid TSH tested lately? Just a thought. LL
I had a bad ache for about two weeks, that was relieved by vicoprofen, I also got an Rx for another med that I don't have handy since I am at work, but I will try and see if I still have the bottle. The vicoprofen has hydrocodone and ibuprofen instead of tylenol. I add extra ibuprofen as needed. about 800mg of ibuprofen plus the hydrocodone did it for me.
I went back thru my archives (stuff I've saved from this forum) to see if I had anything that may be useful from the past. I have some info on pain, but not much specific to head pain, which I think is a different animal than joint and other body pain...anyway. Here is an old post from Moonbaby that may be useful:
"Hydrocodone 10/APAP 625 is the generic name for Loracet. Vicodin, Lortab, and Norco all contain Hydrocodone ( a synthetic form of Codeine) and APAP (an abbreviation for acetaminophen, which is generic name for Tylenol). The synthetic Codeine in all of these meds, to my understanding does not have an adverse effect on your liver, but the APAP (or Tylenol) does. That is why Doc prescribed Norco for me, because it has a higher dose of Hydrocodone, which is a narcotic analgesic, and less Tylenol, which in large doses can be toxic to the liver."
Other than that, I think it was Chev who said that drinking coffee (no more than 2 mugs in morning only) seemed to help with headache. And it may help to take a SamE every morning, although SamE is more noted for joint pain. It's good for the liver and supposed to improve mood, so no harm in giving it a try except for the expense (try vitacost.com--I heard about them here, they're cheap and FAST).
I've been a headache person for a long time. A change in lifestyle made a huge difference for me. I know you're not in a position to change your lifestyle right now, but you may store this in the back of your head for the future. I worked in a law office, had a lot of responsibility, clients needing attention all day long, piles of paperwork, me sitting in a chair my head feeling like Mt Vesuvius. I joined the Y and swam laps before work for many years, but it just got to the point where I couldn't do that stuff any more. Now I have my own little business, work hard 7 days a week but I'm active and the stress involved is what I can manage. I have very few headaches now.
You have a lot invested -- you're halfway thru this treatment. I would urge you to hang in there and hammer away on your doctor for better headache drugs. You also need a little relief in other aspects of your life. Is there someone you can ask for help? Maybe your boss could give you a little time off while you finish treatment--like, a couple of hours a day. You could go home and take a nap or something. Maybe you have a friend or relative who could help out with some of your responsibilities.
I posted a few days ago that my doctor said that if I can wait for new treatment, then do it. But, you must be sure of your condition and that's done only by having a biopsy and seeing how far you've advanced and in how long a period of time. Naturally, I'm no doctor, but it's food for thought. I still have Hep C after stopping my third agonizing treatment two years ago(I went through three the full length, ouch!!!), and I'm still not advancing, so I can wait. Ask your doctor...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.